Aa
A
A
A
Close
Ask a Pharmacist Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

toprol xl

I've been on toprol xl for about 6 mos now and have developed some serious abdominal pain, with bloating, weight gain, trouble sleeping, and some occasional numbing in my hands. Could all this be from the toprol? Should I wean off this medication? Are there worse side effects if I do stop the meds?
1 Responses
639831 tn?1223066680
MEDICAL PROFESSIONAL
The adverse effects of metoprolol are generally mild and temporary; they usually occur at the onset of therapy and diminish over time. Since you've been taking it for 6 months, it's unlikely that Toprol Xl is causing the symptoms you're describing.

It's also not known to cause weight gain or bloating. It can cause tingling, but rarely causes insomnia. I would recommend discussing your symptoms with a physician.
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.